Numbness is not one of the posted side-effects, but I know several people with both diabetic and PCOS diagnosis, who have mentioned it. Not so much in there thighs, but its there!
My husband is a pharmacist, and so when I was prescribed it, he explained that Metformin is designed to "open the gates" of your cells, so to speak. With Insulin Resistance, your cell walls are kinda closed off, they won't accept the insulin, and so Metformin acts to regulate all kinds of resistances - including hormone resistance, which is the hall mark of PCOS.
"Pre-diabetic" is another way of saying "glucose intolerant" which is another way of saying the actual medical term of "hyperinsulinemic" or "insulin resistance." Metformin is prescribed in cases of insulin resistance in women who have PCOS. And yes, it does help with the weight loss because it sensitizes you to insulin.
Here, this article actually explains it all pretty well: http://www.jewishhospitalcincinnati.com/ch olesterol/Research/insulin_resistance. html
When I was on it I had severe nausea and diarrhea (which are the actual side effects), but no numbness. So yes, definitely this should get checked out!
You know, I've been on metformin for a year-- I was never diabetic, but I was "pre-diabetic" whatever that is, according to my doctor. She said that one off-label use of metaforin is to help your body process nutrients, So it works in helping you lose weight IF you are GLUCOSE INTOLERANT. Apparently I was severely glucose intolerant. I've lost 20lbs over a year (lost 5 lbs the first month and about 1-1.5lbs every month after)and I didn't change my diet or exercise AT ALL. Prior to the metformin I would GAIN about .5-1 lb/month unless I did a two week session of Adkins 1x/month. Yukky. I NEVER have any numbness, but it did make me real nauseous for about 3 weeks. Hope this helps.
Yes, I would say that that's a good idea. Also, metformin is really only prescribed in diabetic or prediabetic patients in order to control blood sugar and increase sensitivity to insulin. So I would say that if you don't have any problem absorbing insulin.. you're probably on the wrong drug.
Be skeptical of what doctors prescribe. Really. Do your own research. I got off all my PCOS drugs at 17. Mine had me on an appetite suppressant when I didn't need one because I was already eating normal sized portions, and when the first one made me nauseous he prescribed me one that wasn't covered by my insurance and cost my family $90 a month. It wasn't until I was 17 that my boyfriend at the time did a little research on the appetite suppressant I was on.. apparently people had died from it before. So I immediately got off of it, and then off of all meds.. I feel better for not being on them, but the symptoms came back. Better to be alive and find a different kind of health, than be nauseous all the time because of meds.
I am going to talk to her at my upcoming appointment. My bloodwork said I am not prediabetic or diabetic. As far as I know I dont have circulation issues but it sure sounds like it. My feet are always cold to (even when they are sweating)...
I've never had those symptoms and I'm not currently on medication for PCOS or anything else for that matter. Were you given a diabetes diagnosis, or just insulin resistance? It sounds almost like a circulation problem that might be associated with diabetes. Have you spoken to your doctor about it?
I was diagnosed with PCOS about 6 months ago and was put on metformin. Around that time, whenever I lay in bed or in my recliner my legs get numb and hurt to the point that I have to actually get up. Its not RLS because its not that kind of hurt, its just my thighs.. its super weird. I was just wondering if anyone else has had these symptoms?
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.